Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Collapsible polyhedra and median spaces


Author: M. van de Vel
Journal: Proc. Amer. Math. Soc. 126 (1998), 2811-2818
MSC (1991): Primary 57Q99, 52A01; Secondary 05C99
MathSciNet review: 1452832
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a collapsible, compact, connected, simplicial polyhedron admits a cubical subdivision and a median convexity, such that all cubes are convex subspaces with a convexity of subcubes. Conversely, a compact, connected, cubical polyhedron with a convexity as described admits a collapsible simplicial subdivision. Such a convexity, when it exists, is uniquely determined by the corresponding cubical presentation. Some related open problems have been formulated.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57Q99, 52A01, 05C99

Retrieve articles in all journals with MSC (1991): 57Q99, 52A01, 05C99


Additional Information

M. van de Vel
Affiliation: Fakulteit Wiskunde en Informatika, Vrije Universiteit, NL-1081 HV Amsterdam, the Netherlands
Email: marcel@cs.vu.nl

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04413-X
PII: S 0002-9939(98)04413-X
Keywords: Collapsible polyhedron, convex structure, cubical complex, gate map, injective metric, median graph, median operator, simplicial complex
Received by editor(s): February 22, 1996
Received by editor(s) in revised form: February 5, 1997
Dedicated: This paper is dedicated to the memory of my son Wouter, 1974–1993
Communicated by: Christopher Croke
Article copyright: © Copyright 1998 American Mathematical Society